MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO.; Stimulator, spinal-cord, totally implanted for pain relief

MEDTRONIC PUERTO RICO OPERATIONS CO.; Stimulator, spinal-cord, totally implanted for pain relief
Model Number 977118
Medical Device Problem Codes Delayed Charge Time (2586); Charging Problem (2892); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date is approximate.Month and year are confirmed valid.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a patient regarding an external device.The reason for call was patient reported they had a problem with the wireless recharger (wr).Patient said they were having a hard time maintaining a connection to charge the implanted neurostimulator (ins) for probably 2 months.Patient mentioned they spent a lot of time sitting and trying to charge the ins, much longer than when they started; 2 hours to charge the ins halfway, and if they move a tiny bit the connection was lost.Patient had a hard time following what agent was asking them to do throughout the call and did not use the belt or recharger application prior.Agent asked, patient said they didn't know how fully charged their implant was.Patient tried to start a charging session of their implant, but said the wr was beeping even if they were over the implant site.Agent had patient use the recharger application to locate the spot to charge, but patient was unable to find the recharging application; agent had to guide the patient to add the app back to their home screen.Patient mentioned they try to connect, but sometimes it would just be dead (agent was not quite sure what the patient was talking about), even if the implant was charged to 100%; stated they would get 'no connection.' agent asked if patient had any recent falls or trauma to the area, and patient said no.Patient did not wear a belt when charging, and said they tried that, but they still couldn't reach the implant, even with a belt; agent asked, patient said the belt was not too small for them.Patient had a difficult time using the handset and wr at the same time; the wr would beep and they would keep seeing 'inactive' on the screen.After a few attempts, agent successfully walked patient through resetting the wr and exiting and re-opening the recharging app (patient thought agent wanted them to place the wr on their dock - mentioned the wr was fully charged w/ 3 bars).Patient was then able to start charging the ins with the recharger app open.Patient repositioned the wr and described what agent understood to be poor coupling with 5-4-7, then 0-0-8.The issue was not resolved.The patient was redirected to their healthcare provider (hcp) to further address the issue.Agent reviewed role of manufacturer representative (rep) and provided national answering service (nas) phone number for hcp office to call if needed.Agent felt giving hands on assistance to this patient would be best.Patient stated they had a rep who told them to call patient and technical services (pats).Agent asked if they reported this issue; however, patient denied and stated they had a different issue with the 'phone' (handset) that they contacted the rep about in the past.Patient mentioned they got a new phone themselves and wasn't sure if the number on their phone was the rep or not, so they will reach out to the hcp.

Common Device Name
Stimulator, spinal-cord, totally implanted for pain relief
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key25548657
Report Number3004209178-2026-10286
Device Sequence Number10741210
Product Code LGW
UDI-Device Identifier00763000558826
UDI-Public(01)00763000558826(17)260414
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2026
Device Model Number977118
Device Catalogue Number977118
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2026
Initial Report FDA Received Date06/18/2026
Date Device Manufactured04/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Patient Age64 YR
Patient SexFemale